MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AHDC KIT: 3-L 12 FR X 16 CM; CATHETER, HEMODIALYSIS, TRIPL

ARROW INTERNATIONAL LLC ARROW AHDC KIT: 3-L 12 FR X 16 CM; CATHETER, HEMODIALYSIS, TRIPL
Model Number IPN036188
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the user inserted the needle and then the wire.The user encountered resistance and tried pulling back the wire, but the wire was stuck and broke.It was reported the spring appeared to have stayed intact, but the single connected piece of the guidewire broke in two places while inside the patient.The user was able to get the entire guidewire out of the patient with no pieces lost.A new wire was inserted without difficulty and the catheter placed.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, defective guide wire for analysis.The needle involved with this complaint was not returned.Signs of use in the form of biological material were observed on the guide wire.Visual inspection revealed that the guide wire was unraveled towards the distal end.Microscopic examination of the guide wire confirmed the unraveling and revealed that the core wire separated directly adjacent to the distal weld.Despite this, the distal weld was still attached to the coil wire.Additionally, both welds were present and appeared full and spherical.Aside from the unraveling, the guide wire contained two long continuous bends towards the distal end.The guide wire length from the proximal weld to the point of separation at the distal end of the core wire measured 602mm, which is within the specification limits of 596mm-604mm per the guide wire product drawing.The guide wire outer diameter measured.852mm, which is within the specification limits of.838mm-.877mm per the guide wire product drawing.The proximal end of the guide wire (functional end) was inserted through a lab inventory arrow raulerson syringe (ars)/introducer needle subassembly.Little to no resistance was observed as the functional portion of the guide wire was able to pass completely through subassembly.Performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".A manual tug test confirmed that the proximal weld was secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in removing guidewire or catheter.If withdrawal cannot be easily accomplished, a visual image should be obtained and further consultation requested".The ifu also states, "do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire".The report of an unraveled guide wire was confirmed through examination of the returned sample.The core wire separated from the distal weld, but the coils were still attached.The guide wire met all functional/dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.A device history record review was performed, and no relevant findings were identified.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, the root cause cannot be determined as the introducer needle involved with this complaint was not returned for analysis.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW AHDC KIT: 3-L 12 FR X 16 CM
Common Device Name
CATHETER, HEMODIALYSIS, TRIPL
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15289674
Report Number9680794-2022-00511
Device Sequence Number16770364
Product Code NIE
UDI-Device Identifier30801902111785
UDI-Public30801902111785
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberIPN036188
Device Catalogue NumberCDC-12123-XP1A
Device Lot Number13F22D0078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer09/21/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown